Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at May 23, 2006, 8:59 AM CDT for Florence County, Forest County, Marinette County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2006, 8:59 AM CDT (13:59 UTC)
- Expired
- May 23, 2006, 9:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
- Flood severity
- Unknown
Counties Florence County, WI, Forest County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 104 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRB 231401
FFWGRB
WIC037-041-075-231430-
/T.NEW.KGRB.FF.W.0001.060523T1359Z-060523T1430Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CDT TUE MAY 23 2006
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A DAM FAILURE IN...
FLORENCE COUNTY IN NORTHEAST WISCONSIN
FOREST COUNTY IN NORTHEAST WISCONSIN
MARINETTE COUNTY IN NORTHEAST WISCONSIN
* UNTIL 930 AM CDT
* THIS IS A TEST MESSAGE. AT 859 AM CDT...THE NWS GREEN BAY OFFICE
ISSUED A TEST WARNING FOR THE MENOMINEE RIVER.
* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE FLORENCE...
MARINETTE...PEMBINE...TIPLER AND WAUSAUKEE
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 4600 8820 4568 8765 4513 8756 4504 8765
4607 8889
$$
JKLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:45 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 23, 3:45 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT TUE MAY 23 2006 .SYNOPSIS...LARGE SCALE PATTERN ACRS NOAM STILL QUITE AMPLIFIED...WITH TROFS NR BOTH COASTS AND A RIDGE OVER THE PLAINS. SHRTWV EJECTING OUT OF WEST COAST TROF WL FLATTEN THE PLAINS RIDGE AS IT HEADS EWD. MEANWHILE...MEAN FEATURES WL PROGRESS A BIT...AND THEN SLOW DOWN AND AMPLIFY STRONGLY LATE IN THE WK AND INTO THE UPCOMING WEEKEND. THE RESULTING PATTERN WL BE A TROF OVER THE WEST AND LARGE RIDGE OVER THE EAST...WITH VERY HIGH UPR HEIGHTS ACRS THE FCST AREA. AFTER THE COOL START THIS MORNING...TEMPS WL RETURN TO NR OR ABV NORMAL TEMPS FOR A FEW DAYS. ABV TO MUCH ABV NORMAL TEMPS LIKELY AS THE UPR RIDGE SETS UP ACRS THE AREA DURING THE LATTER PART OF THE FCST PERIOD. EJECTING SHRTWV WL BRING A CHC OF PCPN MID-WK. THEN PCPN CHCS WL DEPEND ON ANY SHRTWVS WORKING NEWD ARND THE DEVELOPING UPR RIDGE AND THE LCN OF FRONTAL BOUNDARY LIKELY TO SET UP ALONG THE SRN EDGE OF STG SWLY UPR FLOW HEADING OUT OF THE WRN TROF AND ARND THE ERN RIDGE. .SHORT TERM...TDA/TNGT/WED. DRY AIR AND PLENTY OF SUNSHINE WL ALLOW TEMPS TO RECOVER QUICKLY FM CHILLY OVERNIGHT READINGS. BASED MAX TEMPS ON AFTN 850 MB TEMPS TAKEN DRY ADIABATICALLY TO THE SFC. MIXING INTO WLY FLOW ALOFT WL TRY TO HOLD THE LAKE BREEZE OFF...BUT EXPECTED LAKE/LAND TEMP DIFFERENCE SHOULD BE MORE THAN ENOUGH TO OVERCOME THAT AND DRIVE LAKE BREEZE INLAND DURING THE AFTN. PREV FCST HAD PCPN CHCS ACRS THE W/SW PART OF THE THE FCST AREA LATER TNGT. NEW GUID SUGGESTED BEST CHC WOULD BE OVER THE NE PART OF THE FCST AREA WHERE ISENT LIFT ACTING ON AIR MASS WITH MODERATELY STEEP MID-LVL LAPSE RATES COULD GENERATE SOME SHOWERS/SPRINKLES. NOT ENOUGH CONFIDENCE TO BREAK WITH CONTINUITY AND TAKE THE PCPN OUT OF THE SW...BUT DID EXPAND THE CHC NEWD INTO NE WI. LEFT OUT THUNDER AS SUPPORT DID NOT SEEM THAT GREAT. CONSENSUS OF GUID WAS THAT SHRTWV EJECTING OUT OF WRN TROF WOULD START TO CLOSE OFF AND TURN ESEWD AND EVENTUALLY PASS S OF THE FCST AREA LATER IN THE WK. THAT WL MAKE DRIVING PCPN INTO NE WI MORE DIFFICULT. INCRD THE POP GRADIENT ACRS THE AREA WED...WITH LIKELY POPS IN THE SW AND LOW CHC POPS IN THE FAR NE. MORE CLDS WL HOLD TEMPS BACK...BUT THE AIR MASS WL BE QUITE MILD AND INCREASINGLY HUMID SO WENT WITH HIGHS IN THE 70S EXCEPT NR THE LAKE. FROST/FREEZE HEADLINES TECHNICALLY IN EFFECT UNTIL 700 AM THIS MORNING...BUT ANYBODY ACTING ON THEM DID SO YDA...SO WON/T CLUTTER UP THE NEW ISSUANCE WITH THEM. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. FOR WEDNESDAY NIGHT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS UPPER TROUGH APPROAHCES FROM THE WEST. THE BEST CHANCES FOR RAIN WILL BE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. MODELS ARE TRENDING TOO MOIST WITH THE SURFACE DEWPOINTS...AND WITH EXPECTED CLOUD COVER...THINK THE RISK OF SEVERE WEATHER IS MINIMAL AT THIS POINT. THE UPPER TROUGH WILL PASS ACROSS THE REGION THURSDAY INTO THURSDAY EVENING...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER FRIDAY INTO SATURDAY. SIGNIFICANT WARMUP EXPECTED BY THE END OF THE WEEK WITH 850MB TEMPERATURES APPROACHING +16C TO +20C DEPENDING ON MODEL CHOICE. BASED ON CURRENT TRENDS...DID RAISE MAX/MIN TEMPERATURES SATURDAY THROUGH MONDAY BASED ON THIS SCENARIO. IF GFS DOES VERIFY...IT COULD BE WELL INTO THE 80S FOR THE LATTER HALF OF MEMORIAL DAY WEEKEND. WENT ABOVE MEX GUIDANCE VALUES...BUT NOT AS WARM AS WHAT THE GFS IS SUGGESTING WITH HIGHS IN THE 90S. BOUNDARY/CLOUD COVER TO THE NORTH AND SOUTH SOUTHEAST WIND LIMITING FACTORS ON THE EXTENT ON HOW MUCH WARMTH WE WILL SEE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. SKOWRONSKI/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 23, 3:45 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT TUE MAY 23 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 345 AM CDT TUE MAY 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY NIGHT...AND THEN MAINLY ACROSS THE NORTH DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE TREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 345 AM CDT TUE MAY 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY NIGHT...AND THEN MAINLY ACROSS THE NORTH DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE TREAT OF SEVERE WEATHER. SKOWRONSKI/ECKBERG WEATHER.GOV/GREENBAY
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.